MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG

ABBOTT MEDICAL AMPLATZER AMULET; CARDIAC PLUG
Model Number 9-ACP2-010-031
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 11/11/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2025, a 31mm amplatzer amulet was implanted using a 14f amplatzer torqvue delivery system to close a challenging left atrial appendage (laa).The transseptal puncture was performed at an inferior and mid location.During the procedure, the patient was in atrial paced rhythm, and the left atrial pressure was greater than 12 mmhg.The patient received 13,000 units of heparin, and the activated clotting time (act) was 314.Three partial recaptures of the device were required during implantation.A wire was never placed in the left atrial appendage.After the procedure, 50 mg of protamine was administered.Several weeks later, on (b)(6) 2025, the patient presented with a pericardial effusion.Imaging showed a small to moderate pericardial effusion on ct and a moderate to large effusion on tte, localized to the right ventricle.Measurements were not noted in the echo report.A pericardiocentesis was performed, and approximately 450- 500 cc of bloody fluid was removed.The patient remained hemodynamically stable throughout the procedure, and cardiac tamponade was not present at the time of pericardiocentesis.The patient was hospitalized for a couple of days.At the time the effusion was detected, the patient was on aspirin only; prior to the procedure, the patient was not on any anticoagulant or antiplatelet therapy.The physician believes the effusion was caused by an abbott device, specifically the 31mm amplatzer amulet, possibly due to the stabilizing wires.There was no clinically significant delay in the procedure and no adverse patient effects were reported.
 
Additional Manufacturer Narrative
The device remains implanted in patient.The device will not be returned for evaluation.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event with patient effects of pericardial effusion was reported.A returned device assessment could not be performed as the device remains implanted.Cine review concluded that there is no information able to be obtained from this image demonstrating a pericardial effusion or what may have happened to cause the effusion.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.There were no complaints associated with any other devices from the lot.Based on the available information, the cause for the reported pericardial effusion could not be determined.An unexpected medical intervention and prolonged hospitalization was a result of case specific circumstances, as a pericardiocentesis was performed.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER AMULET
Common Device Name
CARDIAC PLUG
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key23726882
Report Number2135147-2025-07172
Device Sequence Number21501041
Product Code NGV
UDI-Device Identifier00811806013510
UDI-Public(01)00811806013510(17)290731(10)10475991
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P200049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number9-ACP2-010-031
Device Catalogue Number9-ACP2-010-031
Device Lot Number10475991
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2025
Supplement Date Received by Manufacturer01/14/2026
Initial Report FDA Received Date12/05/2025
Supplement Report FDA Received Date01/22/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient SexMale
Patient Weight76 KG